MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL PUREHUB DISINFECTING CAP STRIP; PAD, ALCOHOL, DEVICE DISINFECTANT

BD MEDICAL (BD WEST) MEDICAL SURGICAL PUREHUB DISINFECTING CAP STRIP; PAD, ALCOHOL, DEVICE DISINFECTANT
Catalog Number 306597
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of purehub disinfecting cap strips experienced leakage which was noted during use.The following information was provided by the initial reporter: material no: 306597, batch no: unknown.Event description: it was reported that the account has had additional leakages of bd maxzero.In speaking with the account, they feel that these issues occurred after they started using bd purehub as they have been using bd maxzero for years and have never had any issues.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples displaying the condition reported are available for examination, so we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history review could not be completed as no batch number was provided.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.H3 other text : see section h.10.
 
Additional Manufacturer Narrative
H.6 investigation summary: ten pure hub samples and two bd maxzero needless connectors were received by our quality team for evaluation.The pure hub samples came with the sealed top web.The bd maxzero connectors came each in a ziploc plastic bag.Visual inspection was performed.There are no defects or deformations.The bd maxzero connectors were tested with the pure hub samples; they all showed a leakage at the time the bd maxzero connector was pushed all the way down to the pure hub to get it screwed on.The outside diameter of the bd maxzero connector is smaller than the inner diameter of the pure hub causing the leakage.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the investigation the probable root cause was application.The diameters of both products are not fully aligned, dimensional wise.The bd maxzero has a smaller outside diameter compared to the inner pure hub diameter which leaves a gap of 1/32¿.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that an unspecified number of pure hub disinfecting cap strips experienced leakage which was noted during use.The following information was provided by the initial reporter: material no: 306597, batch no: unknown.Event description: it was reported that the account has had additional leakages of bd maxzero.In speaking with the account, they feel that these issues occurred after they started using bd purehub as they have been using bd maxzero for years and have never had any issues.

Brand Name
PUREHUB DISINFECTING CAP STRIP
Common Device Name
PAD, ALCOHOL, DEVICE DISINFECTANT
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9260404
Report Number1911916-2019-01141
Device Sequence Number3012549
Product Code LKB
UDI-Device Identifier00382903065974
UDI-Public00382903065974
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306597
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/01/2019
10/01/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/22/2019
01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;